MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1.12MM X 6.35MM FRTR,SHD; DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 1.12MM X 6.35MM FRTR,SHD; DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)
Model Number SHD-6R-G1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the tip of the cutter was broken.Evaluation of the device determined that there was excessive force applied.The root cause of the customer¿s complaint that ¿cutters broke¿ was excessive lateral or side to side force.Forceful side loading of cutting burrs may cause fracture of dissecting tool.Therefore, the assignable root cause was determined to be due to user error.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the cutter device broke.There were no delays in the surgical procedure.It was not reported whether a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
The device manufacture date was reported as september 18, 2017 and has been updated to september 13, 2017.If additional information should become available, a supplemental medwatch report will be sent accordingly.

Brand Name
1.12MM X 6.35MM FRTR,SHD
Common Device Name
DRILLS, BURRS, TREPHINES AND ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key7164592
Report Number1045834-2018-50014
Device Sequence Number1863497
Product Code HBE
UDI-Device Identifier00845384012887
UDI-Public(01)00845384012887(11)170918(10)L233124469
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSHD-6R-G1
Device Catalogue NumberSHD-6R-G1
Device Lot NumberL233124469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Initial Date Received by Manufacturer 12/09/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1